Alert archive / Alabama / Tornado Warnings in 2010
Tornado Warning 83, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Nov 30, 2010, 10:20 AM CST for Elmore County, Alabama. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2010, 10:20 AM CST (16:20 UTC)
- Expired
- Nov 30, 2010, 10:45 AM CST
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Elmore County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 10:23 AM CST | TORNADO 0 | Dexter, AL | SEVERAL TREES WERE BLOWN DOWN OR WERE UPROOTED ALONG THE PATH. A FEW HOMES SUFFERED MINOR ROOF DAMAGE AND OUTBUILDINGS WERE DAMAGED. |
| Nov 30, 10:26 AM CST | TSTM WND DMG | Dexter, AL | MINOR ROOF DAMAGE AND SIDING DAMAGE TO A HOME. |
| Nov 30, 10:26 AM CST | TSTM WND DMG | Wetumpka, AL | SEVERAL TREES DOWN BLOCKING THE ROADWAY ON RIVER FALLS ROAD. SEVERAL OTHER TREES DOWN IN THE VICINITY. |
| Nov 30, 10:35 AM CST | TORNADO | Dexter, AL | TORNADO TOUCHDOWN REPORTED. SEVERAL TREES DOWN INCLUDING ONE IN THE 2500 BLOCK OF DEXTER ROAD. MINOR ROOF DAMAGE TO A HOME ON MOUNT ZION ROAD AND CR-49. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 3:49 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 385 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
577
WFUS54 KBMX 301620
TORBMX
ALC051-301645-
/O.NEW.KBMX.TO.W.0083.101130T1620Z-101130T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 AM CST TUE NOV 30 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 1045 AM CST
* AT 1021 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM
WAS LOCATED NEAR ELMORE...OR 6 MILES NORTHWEST OF WETUMPKA...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEOKA MILLS...TEN CEDAR ESTATES...DEXTER...SANTUCK...MARTIN LAKE AT
KOWALIGA AND CENTRAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3259 8641 3260 8641 3276 8626 3275 8598
3276 8598 3276 8596 3275 8595 3250 8623
3251 8626 3250 8626 3249 8628
TIME...MOT...LOC 1621Z 221DEG 41KT 3261 8626
$$
751 follow-up statement
796
WWUS54 KBMX 301631
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1031 AM CST TUE NOV 30 2010
ALC051-301645-
/O.CON.KBMX.TO.W.0083.000000T0000Z-101130T1645Z/
ELMORE AL-
1031 AM CST TUE NOV 30 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL ELMORE
COUNTY UNTIL 1045 AM CST...
AT 1031 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR DEXTER...OR 7 MILES SOUTHWEST OF EQUALITY...
MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MARTIN LAKE AT KOWALIGA AND CENTRAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3272 8598 3258 8614 3259 8614 3271 8620
3276 8616 3275 8598 3276 8598 3276 8596
3275 8595
TIME...MOT...LOC 1631Z 226DEG 44KT 3269 8614
$$
75What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Nov 30, 9:28 AM CST, 52 minutes earlier.
Area forecast discussion, Nov 30, 9:28 AM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 928 AM CST TUE NOV 30 2010 .UPDATE...15Z MESOSCALE UPDATE. && .DISCUSSION... / 15Z MESOSCALE DISCUSSION / 0-6 KM SHEAR REMAINS HIGH WITH 50 KT SOUTHEAST TO 70 KT NORTHWEST. THE COLD FRONT EXTENDED FROM DEKALB COUNTY TO SHELBY COUNTY TO DALLAS COUNTY. 0-1 KM SRH OUT AHEAD OF THE COLD FRONT WAS STILL HIGH WITH 300 TO 400 M2/S2 VALUES. HOWEVER...THE 0-1 KM EHI WAS LESS THAN 1 EVERYWHERE AND CAPE VALUES ARE VERY LOW. BEST 3-HOUR PRESSURE CHANGES WERE OVER EXTREME EASTERN AL TO NORTHERN GA AND EASTERN TN. MUCAPE WAS WEAK WITH ONLY 200 TO 300 J/KG. PRECIPITABLE WATER VALUES WERE 1.5 TO 1.75 INCHES AHEAD OF FRONT. LOW-LEVEL SHEAR STILL STRONG ENOUGH TO SUPPORT BOWING ECHOES AND MESOVORTICES IN THE QLCS AHEAD OF THE COLD FRONT. WEAK TORNADOES POSSIBLE WITH THE MESOVORTICES. EXPECT THIS TORNADO THREAT WILL PERSIST OVER EASTERN AL UNTIL THE COLD FRONT CLEARS THE AREA EARLY THIS AFTERNOON. SOME OF THE MESOSCALE SEVERE WEATHER PARAMETERS ARE EXPECTED TO INCREASE SLIGHTLY OVER SOUTHEAST AL BY 18Z. 03 && .AVIATION...12Z TAF DISCUSSION. SIGNIFICANT AVIATION CONCERNS RELATED TO FRONTAL PASSAGE...WITH IFR/MVFR CEILINGS...STRONG AND GUSTY SOUTHERLY WINDS. COLD FRONT CURRENTLY APPROACHING TCL...AND WILL PASS FROM WEST TO EAST AFFECTING ALL TAF SITES TODAY. APPROXIMATE PASSAGE TIMES OF 15-16Z AT BHM...16-17Z EET...18-20Z MGM AND ANB...AND FINALLY 21-23Z AT TOI. BEHIND THE FRONT...EXPECT WINDS BECOMING NORTHWEST AT 10 KTS AFTER FROPA. MVFR AND PERHAPS IFR CIGS IN CAA EXPECTED POSTFRONTAL AND OVERNIGHT...WITH WINDS GRADUALLY RELAXING A BIT NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 30, 5:28 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 528 AM CST TUE NOV 30 2010 ALZ011>015-017>050-011230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 528 AM CST TUE NOV 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE FOR MUCH OF CENTRAL ALABAMA THROUGH THIS AFTERNOON. A COLD FRONT WILL SLOWLY MOVE FROM WEST TO EAST ACROSS THE AREA ENDING THE SEVERE WEATHER THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WITH RAIN AMOUNTS OF 1 TO 3 INCHES EXPECTED AS THE FRONT MOVES THROUGH. ISOLATED LOCATIONS MAY EXPERIENCE SOME MINOR FLOODING ESPECIALLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NECESSARY THROUGH THIS AFTERNOON. 75/LINHARES
In the hours before
Local storm report, Nov 30, 8:07 AM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
807 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM TSTM WND DMG PINSON 33.69N 86.68W
11/30/2010 JEFFERSON AL AMATEUR RADIO
TRAFFIC LIGHTS OUT AND TREE DOWN AT INTERSECTION OF HWY
79 AND CLAYTON ST. POWER OUT AT PINSON ELEMENTARY SCHOOL.
&&Local storm report, Nov 30, 8:43 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
843 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM TSTM WND DMG 5 N BLOUNTSVILLE 34.17N 86.58W
11/30/2010 BLOUNT AL EMERGENCY MNGR
ALABAMA POWER REPORTS TREES DOWN IN THE AREA AROUND THE
JUNCTION OF COUNTY HWYS 6 AND 49, SHOP BUILDING LOST
ROOF. TREE DOWN ON MOBILE HOME ALONG TOWNS ROAD,NO
INJURIES REPORTED.
&&Local storm report, Nov 30, 8:56 AM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM TSTM WND DMG ONEONTA 33.95N 86.47W
11/30/2010 BLOUNT AL EMERGENCY MNGR
SEVERAL RADIO ANTENNAS DOWN AT LOCAL RADIO STATION TOWER
IN TOWN OF ONEONTA.
&&Local storm report, Nov 30, 9:02 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
902 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM TSTM WND DMG CHELSEA 33.33N 86.64W
11/30/2010 SHELBY AL EMERGENCY MNGR
TREES AND POWER LINES DOWN AT JUNCTIONS OF CHELSEA RD AT
LIBERTY ROAD AND MEADOW LAKE LANE.
&&Local storm report, Nov 30, 9:28 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 4 SW TALLADEGA SUPERSPE 33.53N 86.13W
11/30/2010 TALLADEGA AL EMERGENCY MNGR
WIND BLEW CARS OFF THE ROAD ALONG AL HWY 77N. ALSO
TWISTED ROAD SIGNS.
&&Local storm report, Nov 30, 9:44 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 AM CST TUE NOV 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM TSTM WND GST OXFORD 33.60N 85.83W
11/30/2010 E46 MPH CALHOUN AL AMATEUR RADIO
HAM WEATHER STATION ON MUDD STREET RECORDED 46 MPH WINDS.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 11:44 PM CST | Tornado Warning | BMX | Lamar, Pickens | 26 min |
| Nov 30, 12:06 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 39 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 47 min |
| Nov 30, 12:56 AM CST | Flash Flood Warning | BMX | Lamar | 3 hr |
| Nov 30, 1:24 AM CST | Tornado Warning | BMX | Lamar, Pickens | 36 min |
| Nov 30, 1:42 AM CST | Areal Flood Advisory | BMX | Fayette, Marion | 3 hr |
| Nov 30, 2:09 AM CST | Areal Flood Advisory | BMX | Winston | 111 min |
| Nov 30, 2:28 AM CST | Tornado Warning | BMX | Pickens | 32 min |
| Nov 30, 2:33 AM CST | Tornado Warning | BMX | Pickens | 42 min |
| Nov 30, 2:53 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 52 min |
| Nov 30, 3:06 AM CST | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Nov 30, 3:29 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 3:38 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 52 min |
| Nov 30, 4:15 AM CST | Tornado Warning | BMX | Winston | 13 min |
| Nov 30, 4:25 AM CST | Tornado Warning | BMX | Walker | 8 min |
| Nov 30, 4:39 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 51 min |
| Nov 30, 4:43 AM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 32 min |
| Nov 30, 5:04 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa, Walker | 26 min |
| Nov 30, 5:32 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 43 min |
| Nov 30, 5:41 AM CST | Severe Thunderstorm Warning | BMX | Greene, Sumter | 34 min |
| Nov 30, 5:44 AM CST | Tornado Warning | BMX | Walker, Winston | 46 min |
| Nov 30, 6:02 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 28 min |
| Nov 30, 6:18 AM CST | Severe Thunderstorm Warning | BMX | Blount, Jefferson, Tuscaloosa, Walker | 42 min |
| Nov 30, 6:55 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Tuscaloosa | 50 min |
| Nov 30, 7:41 AM CST | Severe Thunderstorm Warning | BMX | Blount, Etowah, Jefferson, St. Clair, Shelby, Talladega | 49 min |
| Nov 30, 7:59 AM CST | Tornado Warning | BMX | Bibb, Chilton, Perry, Shelby | 46 min |
| Nov 30, 8:04 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 41 min |
| Nov 30, 8:24 AM CST | Tornado Warning | BMX | Dallas | 36 min |
| Nov 30, 8:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Etowah, St. Clair, Shelby and 1 more | 48 min |
| Nov 30, 8:42 AM CST | Tornado Warning | BMX | Shelby | 15 min |
| Nov 30, 8:49 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Dallas | 41 min |
| Nov 30, 8:54 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 51 min |
| Nov 30, 9:13 AM CST | Tornado Warning | BMX | Autauga, Chilton | 20 min |
| Nov 30, 9:16 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Etowah, St. Clair, Talladega | 44 min |
| Nov 30, 9:29 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Dallas, Elmore, Lowndes | 46 min |
| Nov 30, 9:35 AM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 25 min |
| Nov 30, 9:45 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph, Talladega | 45 min |
| Nov 30, 9:45 AM CST | Tornado Warning | BMX | Chilton, Coosa | 30 min |
| Nov 30, 10:00 AM CST | Severe Thunderstorm Warning | BMX | Cherokee | 30 min |
| Nov 30, 10:08 AM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Lowndes, Montgomery, Tallapoosa | 52 min |
| Nov 30, 10:13 AM CST | Tornado Warning | BMX | Clay | 32 min |
| Nov 30, 10:27 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Randolph | 63 min |
| Nov 30, 10:42 AM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 20 min |
| Nov 30, 10:54 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Elmore, Lee, Tallapoosa | 51 min |
| Nov 30, 11:28 AM CST | Severe Thunderstorm Warning | BMX | Cleburne, Randolph | 32 min |
| Nov 30, 11:46 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 29 min |
| Nov 30, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Bullock, Pike | 48 min |
| Nov 30, 12:16 PM CST | Tornado Warning | BMX | Bullock, Pike | 44 min |
| Nov 30, 12:37 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 38 min |
| Nov 30, 1:16 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 14 min |
| Nov 30, 1:29 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Russell | 46 min |
Nearby
Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.